MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP
Catalog Number K13A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual inspection did not reveal any damage to the balloon.Functional inspection confirmed the tip of the balloon has a pinhole near the proximal peak.This damage is consistent with the balloon coming in contact with bone spurs with the balloon is inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: primary osteoporosis it was reported that the patient underwent balloon kyphoplasty at t11 due to compression fracture.Intra-op, when the balloon was inflated from the right side (the pressure was 25 psi) and the handle was rotated twice, it was found that the contrast media flowed backwards from the connection part of the balloon.Then, the balloon was deflated and images were checked, which showed that the contrast media had slightly leaked to the patient's body.The surgeon was recommended to perform washing; however, washing was not performed as there was only a small amount of leakage.As a result of this event, the product was substituted with a new one, and a pressure of 150 psi was achieved.Although the procedure was delayed by less than 60 minutes due to this event, the procedure was completed successfully without any problems.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9595720
Report Number9612164-2020-00266
Device Sequence Number16937571
Product Code HRX
UDI-Device Identifier00763000025601
UDI-Public00763000025601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight48